Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2014, Article ID 819396, 3 pages
http://dx.doi.org/10.1155/2014/819396
Case Report

Acute Cardiogenic Shock Induced by Infusional 5-Fluorouracil

1Division of Medical Oncology, The Ottawa Hospital, Ottawa, ON, Canada K1H 8L6
2Division of Cardiology, The Ottawa Hospital, Ottawa, ON, Canada K1H 8L6

Received 17 July 2014; Revised 23 September 2014; Accepted 6 October 2014; Published 28 October 2014

Academic Editor: Constantine Gennatas

Copyright © 2014 Jeffrey Sulpher et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Polk, M. Vaage-Nilsen, K. Vistisen, and D. L. Nielsen, “Cardiotoxicity in cancer patients treated with 5-fluorouracil or capecitabine: a systematic review of incidence, manifestations and predisposing factors,” Cancer Treatment Reviews, vol. 39, no. 8, pp. 974–984, 2013. View at Publisher · View at Google Scholar · View at Scopus
  2. Y. B. Goldsmith, N. Roistacher, and M. S. Baum, “Capecitabine-induced coronary vasospasm,” Journal of Clinical Oncology, vol. 26, no. 22, pp. 3802–3804, 2008. View at Publisher · View at Google Scholar · View at Scopus
  3. A. C. Y. To, K. L. Looi, D. Damianovich, G. B. Taylor, D. Sidebotham, and H. D. White, “A case of cardiogenic shock caused by capecitabine treatment,” Nature Clinical Practice Cardiovascular Medicine, vol. 5, no. 11, pp. 725–729, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. G. Cianci, M. F. Morelli, K. Cannita et al., “Prophylactic options in patients with 5-fluorouracil-associated cardiotoxicity,” British Journal of Cancer, vol. 88, no. 10, pp. 1507–1509, 2003. View at Publisher · View at Google Scholar · View at Scopus
  5. A. Lazar, U. A. Mau-Holzmann, H. Kolb, H. E. Reichenmiller, O. Rieß, and E. Schömig, “Multiple organ failure due to 5-fluorouracil chemotherapy in a patient with a rare dihydropyrimidine dehydrogenase gene variant,” Onkologie, vol. 27, no. 6, pp. 559–562, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. G. Almpanis, S. Siahos, N. C. Karogiannis et al., “Kounis syndrome: two extraordinary cases,” International Journal of Cardiology, vol. 147, no. 2, pp. e35–e38, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. G. C. Almpanis, A. Mazarakis, D. A. Dimopoulos et al., “The conundrum of hypersensitivity cardiac disease: hypersensitivity myocarditis, acute hypersensitivity coronary syndrome (Kounis Syndrome) or both?” International Journal of Cardiology, vol. 148, no. 2, pp. 237–240, 2011. View at Publisher · View at Google Scholar · View at Scopus
  8. N. G. Kounis, “Kounis syndrome (allergic angina and allergic myocardial infarction): a natural paradigm?” International Journal of Cardiology, vol. 110, no. 1, pp. 7–14, 2006. View at Publisher · View at Google Scholar · View at Scopus
  9. M. F. Sorrentino, J. Kim, A. E. Foderaro, and A. G. Truesdell, “5-fluorouracil induced cardiotoxicity: review of the literature,” Cardiology Journal, vol. 19, no. 5, pp. 453–458, 2012. View at Publisher · View at Google Scholar · View at Scopus
  10. S. Geuenich, C. Haberl, D. Egger et al., “Induction of leukotriene production by bleomycin and asparaginase in mast cells in vitro and in patients in vivo,” Biochemical Pharmacology, vol. 55, no. 4, pp. 447–453, 1998. View at Publisher · View at Google Scholar · View at Scopus
  11. N. G. Kounis, G. G. Tsigkas, G. Almpanis, and A. Mazarakis, “Kounis syndrome is likely culprit of coronary vasospasm induced by capecitabine,” Journal of Oncology Pharmacy Practice, vol. 18, no. 2, pp. 316–318, 2012. View at Publisher · View at Google Scholar · View at Scopus
  12. N. C. Robben, A. W. Pippas, and J. O. Moore, “The syndrome of 5-fluorouracil cardiotoxicity. An elusive cardiopathy,” Cancer, vol. 71, no. 2, pp. 493–509, 1993. View at Google Scholar
  13. D. Cardinale, A. Colombo, and N. Colombo, “Acute coronary syndrome induced by oral capecitabine,” The Canadian Journal of Cardiology, vol. 22, no. 3, pp. 251–253, 2006. View at Publisher · View at Google Scholar · View at Scopus
  14. N. Frickhofen, F. J. Beck, B. Jung, H. G. Fuhr, H. Andrasch, and M. Sigmund, “Capecitabine can induce acute coronary syndrome similar to 5-fluorouracil,” Annals of Oncology, vol. 13, no. 5, pp. 797–801, 2002. View at Publisher · View at Google Scholar · View at Scopus